MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P21; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P21; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515102
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It is reported foreign matter.Event description: while preparing several formulations over the past few days, we repeatedly found small black rubber particles in our vials.The only common factor between the different preparations was the use of protector p21 with lot number 2501102.When did the incident occur? - during use.
 
Event or Problem Description
It is reported foreign matter.Event description: while preparing several formulations over the past few days, we repeatedly found small black rubber particles in our vials.The only common factor between the different preparations was the use of protector p21 with lot number 2501102.When did the incident occur? - during use.Per additional customer response: is the protector assembled manually or using the assembly fixture? using the assembly fixture.Are the particles observed after assembling the protector? it was observed after assembling and before drawing fluid into the syringe.What medication is this occurring with? remsima, entyvio and abevmy.What color is the vial stopper? they are all grey.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: four protectors assembled with vials were provided to our quality team for review.After a thorough visual inspection, no damage, defects, or signs of contamination were found on the protectors, membranes, or any related components.We also attempted to filter the solution, and no particles were detected in the filter, the solution, or inside the vial.A device history review was completed for the reported lot 2504108.No deviations or non-conformances were identified during manufacturing that could have contributed to the concern.Products from this manufacturing line are sampled and undergo multiple visual and functional checks throughout the process, and no issues were noted during these inspections.Based on the sample evaluation and the results of our investigation, we were unable to verify the reported issue, and a root cause related to our device or manufacturing process cannot be established at this time.While phaseal needles are designed to reduce coring (fragmentation), there are several factors that may impact coring tendency including the quality of the vial stopper, the design and dimensions of the needles used, or if a poor connection of the protector occurs.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
PROTECTOR P21
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22850852
Report Number3003152976-2025-00458
Device Sequence Number4419504
Product Code ONB
UDI-Device Identifier00382905151026
UDI-Public(01)00382905151026(11)250429(17)300331(10)2504108
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515102
Device Lot Number2504108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer02/11/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown